I received Botox treatments for a neurological condition called Meige's Syndrome, which involves excessive facial twitches and blinking. After a treatment 4 1/2 months ago, I'm still experiencing weakness in my upper lip, and still unable to smile (not due to tightness but rather the inability to lift my upper lip upwards). The area below my nose down to my upper lip looks completely dead and sagging; pictures show this quite obviously, which is how I became aware of it. I thought the effects should wear off more quickly. Could something else be wrong? Please help, because I am only 36, and although the twitches are quite embarrassing, my inability to smile is very distressing also. Thank you for your help.
Meige's Syndrome Treatment with Botox
Doctor Answers (4)
Thanks for your question -
Botox can take up to six months to wear off. Cranial dystonia (Miege's syndrome)
can affect the muscles around the eyes in addition to those in the jaw, tongue and mouth. Botox can be an effective way to block the involuntary contractions of these muscles.
However, of course, these muscles are responsible for things like facial expression. You should expect the Botox to wear off in the next couple of months. You should be able to strike a balance between better control of your involuntary contractions and being able to express yourself.
Talk to your provider about dosage and different treatment targets if you decide to try again.
I hope this helps.
Botox can take 4 to 6 months to wear off.
Depending on how you look at it, it is either fortunate or unfortunate that Botox takes 4 to 6 months to wear off. Do not worry about any permanent weakness caused by Botox. Botox always wears off. If you have already waited 4.5 months, then it may still take a month or so to wear off. Hang in there, it will get better.
Web reference: http://www.DoctorShafer.com
Longevity of Botox can be dose related
Dear Meige's sufferer, A patient's response to Botox is partly the result of muscle strength and Botox strength. The weaker a muscle is, the more profound the result of Botox. The stronger the concentration of Botox the better and longer the result. I use high doses of Botox in the frown areas and routinely get 6 months of effect for my patients. You probably have a combination of weak muscles and a strong concentration. It does not seem that anything is wrong, but you should return to your doctor for further evaluation. At the least he or she can modify the next injections to be less strong. Best of luck.
Robert M. Freund, MD, FACS
You might also like...
Botox effects can last from 4-6 months especially in patients that have had Botox before or have weaker muscle action.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.